Alert archive / Oregon / Winter Storm Watches in 2012
Winter Storm Watch 7, NWS Pendleton, OR
NWS Pendleton, OR issued this winter storm watch at Nov 30, 2012, 2:25 PM PST for Deschutes County, Jefferson County, Wasco County, Oregon; Kittitas County, Yakima County, Washington. It took effect at Dec 1, 2012, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 30, 2012, 2:25 PM PST (22:25 UTC)
- In effect from
- Dec 1, 2012, 10:00 PM PST
- Expired
- Dec 1, 2012, 1:43 PM PST
- In force
- Issued by
- NWS Pendleton, OR
Counties Deschutes County, OR, Jefferson County, OR, Wasco County, OR, Kittitas County, WA, Yakima County, WA
The radar
The Portland,OR radar (KRTX), 156 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this winter storm watch went out at Nov 30, 9:20 AM PST, 5 hours 5 minutes earlier.
Area forecast discussion, Nov 30, 9:20 AM PST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 920 AM PST FRI NOV 30 2012 .UPDATE...SHOWERS HAVE DECREASED OVER MOST OF THE CWA AS THE COLD FRONT PUSHES INTO IDAHO THIS MORNING. LOWERED POPS FOR THE REST OF TODAY EXCEPT IN THE MOUNTAINS SINCE THERE WILL BE A BREAK UNTIL THE NEXT SYSTEM MOVES IN TONIGHT. PATCHY FOG REDEVELOPED ACROSS THE BASIN AGAIN BEHIND THE FRONT. EXPECT THE NEXT SYSTEM WILL NOT BE STRONG ENOUGH TO BREAK THE COLD POOL THOUGH IT PROBABLY WILL BRIEFLY DISTURB THE FOG/STRATUS. THE SYSTEM ON SATURDAY NIGHT/SUNDAY. AVIATION...18Z TAFS...A FEW SHOWERS WILL CONTINUE ALONG THE MOUNTAIN AREAS TODAY AND WILL INCREASE IN COVERAGE AGAIN TONIGHT AS ANOTHER WEATHER DISTURBANCE PUSHES INLAND. IFR AND SOME MVFR CEILINGS IN FOG WILL INCREASE TO VFR THIS AFTERNOON AS SOUTH WINDS INCREASE ACROSS THE REGION. SOUTH WINDS WILL MIX DOWN AREA WIDE TODAY WITH SOME SITES 10-20 KTS. 93 && .PREV DISCUSSION... /ISSUED 338 AM PST FRI NOV 30 2012/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT...THE WET AND UNSETTLED PROGRESSIVE FLOW WEATHER PATTERN CONTINUES OVER THE REGION WITH ONE PACIFIC STORM AFTER ANOTHER. CURRENTLY ONE OF THESE SYSTEMS IS MOVING ACROSS THE FORECAST AREA. MUCH OF THE PRECIPITATION HAS MOVED OFF TO THE NORTHEAST BUT THERE IS STILL SOME RAIN SHOWERS OVER AND JUST EAST OF THE CASCADES. PRECIPITATION AMOUNTS WERE NOT TOO GREAT. THERE WILL BE A SHORT BREAK LATER TODAY BEFORE THE NEXT SYSTEM QUICKLY MOVES IN THIS EVENING AND OVERNIGHT BRINGING ANOTHER CHANCE OF RAIN. AS WITH THE CURRENT WEATHER SYSTEM PRECIPITATION AMOUNTS LOOK TO BE LIGHT AS MOST OF THE MOISTURE GETS WRUNG OUT OVER THE CASCADES IN A SOUTHWEST FLOW. THERE WILL BE ANOTHER SHORT BREAK ON SATURDAY BEFORE A MUCH STRONGER AND WETTER SYSTEM MOVES INTO THE REGION SATURDAY NIGHT INTO THE EXTENDED PERIOD. A SURFACE LOW PRESSURE AREA WITH A WELL DEFINED WARM AND COLD FRONT WILL MOVE ACROSS NORTHERN PORTIONS OF THE FORECAST AREA. HOWEVER THE FLOW ALOFT WILL REMAIN FROM THE SOUTHWEST. AS A RESULT SNOW LEVELS WILL STILL BE QUITE HIGH...BUT LOWERING FROM PREVIOUS DAYS FROM WEST TO EAST. WINDS WILL CONTINUE TO BE BREEZY TO WINDY IN THE HIGHER ELEVATIONS WITH LESS WIND IN THE LOWER COLUMBIA BASIN AND ADJACENT VALLEYS. DOWNSLOPE WINDS OFF THE BLUE MOUNTAINS WILL KEEP THE FOOTHILLS MILD AND DRIER THAN THE REST OF THE FORECAST AREA. THIS IS SHOWN WELL BY THE GFS40 AND NAM12 MODEL QPF AMOUNTS. HOWEVER THE RAIN COULD BE HEAVY AT TIMES IN THE MOUNTAINS AND COMBINE WITH SNOW MELT FROM WHAT LITTLE SNOW THERE IS TO CAUSE RISES ON RIVERS AND STREAMS FLOWING OUT OF THE MOUNTAINS. HOWEVER...AT THIS TIME ANY FLOODING IS NOT EXPECTED. TEMPERATURES WILL BE MILD THROUGH THE SHORT TERM PERIOD WITH MAX READINGS IN THE 40S TO MID 50S...EXCEPT COOLER IN THE SOUTH CENTRAL WASHINGTON CASCADES. 88 LONG TERM...SUNDAY THROUGH FRIDAY...A LOW PRESSURE SYSTEM MOVING THROUGH THE REGION SUNDAY WILL BRING WINDY CONDITIONS AND SIGNIFICANT PRECIPITATION. RAIN CAN BE EXPECTED IN THE LOWER ELEVATIONS BUT AS SNOW LEVELS LOWER THROUGH THE DAY ACCUMULATING SNOW WILL BECOME POSSIBLE ABOVE 3000 FEET IN THE CASCADES BY EVENING. IN THE EASTERN MOUNTAINS RAIN WILL CHANGE TO SNOW SHOWERS THAT SHOULD DIMINISH BY MONDAY MORNING. ANOTHER WEATHER DISTURBANCE WILL PUSH INLAND ON MONDAY NIGHT AND TUESDAY BRINGING MORE RAIN AND MOUNTAIN SNOW. UNSETTLED WEATHER WILL CONTINUE THROUGH WEDNESDAY DUE TO PROGRESSIVE WESTERLY ONSHORE FLOW. SOME DRYING MAY OCCUR ON THURSDAY AND FRIDAY IF THE MODELS ARE CORRECT IN BUILDING A RIDGE OF HIGH PRESSURE INTO THE EASTERN PACIFIC. YET HAVE LEFT SOME PRECIPITATION IN THE FORECAST WITH HIGHER CHANCES IN THE MOUNTAINS DUE TO UNCERTAINTY. TRIMARCO && .PRELIMINARY POINT TEMPS/POPS... PDT 53 42 54 42 / 50 60 50 80 ALW 54 44 53 44 / 50 70 50 80 PSC 49 44 55 44 / 40 40 40 80 YKM 47 37 49 37 / 40 40 40 80 HRI 50 42 55 42 / 40 50 40 80 ELN 46 37 46 37 / 50 50 40 80 RDM 51 37 50 37 / 50 50 60 90 LGD 50 42 50 42 / 50 60 70 90 GCD 52 40 51 40 / 60 40 70 90 DLS 51 43 53 43 / 60 60 60 90 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN SATURDAY : GREEN SUNDAY : YELLOW GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 76/93/93
Hazardous weather outlook, Nov 30, 5:00 AM PST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST FRI NOV 30 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
011215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PST FRI NOV 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A WEATHER DISTURBANCE WILL EXIT THE FORECAST AREA THIS MORNING.
BEHIND IT THERE WILL BE A SHORT BREAK THOUGH THERE WILL STILL BE
SOME RAIN AND HIGH MOUNTAIN SNOW SHOWERS TODAY. ANOTHER WEATHER
SYSTEM WILL MOVE INTO THE REGION AND FORECAST AREA AGAIN TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG WIND SUNDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
A MUCH STRONGER AND WETTER PACIFIC STORM WILL MOVE INTO THE REGION
ON SUNDAY BRINGING POSSIBLE STRONG WINDS AND SIGNIFICANT RAIN AND
HIGH MOUNTAIN SNOW. THERE IS A POTENTIAL THAT WINDS COULD EXCEED
ADVISORY OR EVEN WARNING SPEEDS IN MANY AREAS ON SUNDAY. KEEP ALERT
TO THE LATEST WARNINGS AND FORECASTS AS THIS EVENT UNFOLDS.
THE OVERALL WEATHER PATTERN WILL REMAIN UNSETTLED AND WET AS MORE
PACIFIC WEATHER SYSTEMS CROSS THE REGION THOUGH MOST OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 1:59 PM PST | High Wind Watch | PDT | Crook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 5 more | 26 hr |
| Nov 30, 1:59 PM PST | Wind Advisory | PDT | Deschutes, Jefferson, Wasco | 16 hr |
Nearby
Winter Storm Watches in Oregon, 2012Winter Storm Watches in Washington, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.